Did my Sheltie potentially vomit his medication?

Bob R

Forums Regular
This is aggravating...today we started Lucky on his Heartworm Medication...Sentinel...and just by chance he vomited about 5-6 hours later. Now I wonder if this may have nullified his medication? Do I dare to give him another dose or take the chance the pill has been absorbed into his system prior to his vomiting incident? Maybe I should call the Vets office.

Word of wisdom please..

Thank You

Bob
 
If it was several hours after he ate it, you can be fairly certain it was absorbed. I would not re-dose him unless your vet tells you to.
 
Deska just threw up his latest worming tablet - I gave it to him in the evening and he brought it up the next morning. I'm pretty sure it was the tablet that did it.

Is Sentinal a monthly? Are you in a high-risk area for heartworm? I'd only re-dose if you are in a high-risk area for heartworm - your vet can tell you if it is.
 
Yep I would definitely call your vet. And I honestly would not give another dose. If you are not sure if it was thrown up, why risk an overdose? It just seems too risky.
 
Last edited:
Back
Top